Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


worried guy meds problem
Feb 1, 2012

Hello, i have been on combivar and sustiva for ten years with no problems but in november for no reason suddenly my viral load went up from below 40 where it has been for years to 580 because of this the meds where changed to ritonavir darunavir and Truvada as my doctor felt the meds had failed ive had no side effects which was good from the new meds but today i went for my readings expecting my viral load to be down a lot .i was shocked to find it had not gone down atall and reminded in 500s so where my doctors who where unsure why the meds had not worked and have some effect on my viral load i have had a resitance test and i was ok on that -i have been on the new tables since 14th december .could you tell me if you have any thoughts why the new meds have had no effect on controlling my hiv im a little worried as you can tell thank you for any help you can give me with ur reply nic

Response from Dr. Henry

A viral load in the 500 range is not a cause for panic but does suggest either some problem with adherence, absorption/metabolism of drugs, or resistance. Resistance tests are not full proof and can miss low level resistance and can be less reliable in the HIV range of 500 copies/ml in some labs. I would review other drugs and foods that you are taking (such as grapefruit or St Johns wort)with your HV doc or pharmaacist, consider taking the daruanvir in BID (600 mg with 100 mg ritonavir) dosing, and perhaps use Truvada instead of Combivir while missing zero doses--then repeat viral load. Most of the time the virus should supppress-if not then adding another drug (etravirine or raltegravir might be considered) would be worth considering. KH



Previous
Isentress: Tiredness ??
Next
C-dif & surgery

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement